Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 110, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 28, 2016, 9:53 PM MDT for El Paso County, Colorado. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2016, 9:53 PM MDT (03:53 UTC)
- Expired
- Jun 28, 2016, 10:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 10:15 PM MDT | HAIL 1 | 1 N Truckton, CO | . |
| Jun 28, 10:35 PM MDT | HAIL 1 | 1 S Truckton, CO | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 9:38 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
176
WUUS55 KPUB 290353
SVRPUB
COC041-290430-
/O.NEW.KPUB.SV.W.0110.160629T0353Z-160629T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
953 PM MDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 1030 PM MDT
* AT 953 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ELLICOTT...OR 27 MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRUCKTON...ELLICOTT AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3880 10445 3893 10431 3882 10406 3863 10406
3861 10435
TIME...MOT...LOC 0353Z 310DEG 24KT 3881 10431
HAIL...1.00IN
WIND...60MPH
$$
MW2 follow-up statements
601
WWUS55 KPUB 290404
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1004 PM MDT TUE JUN 28 2016
COC041-290430-
/O.CON.KPUB.SV.W.0110.000000T0000Z-160629T0430Z/
EL PASO CO-
1004 PM MDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...
AT 1003 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRUCKTON...OR
31 MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRUCKTON AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3879 10444 3891 10428 3882 10406 3863 10406
3861 10435
TIME...MOT...LOC 0403Z 310DEG 24KT 3876 10424
HAIL...1.00IN
WIND...60MPH
$$
MW406
WWUS55 KPUB 290417
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1017 PM MDT TUE JUN 28 2016
COC041-290430-
/O.CON.KPUB.SV.W.0110.000000T0000Z-160629T0430Z/
EL PASO CO-
1017 PM MDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...
AT 1017 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TRUCKTON...OR 35 MILES EAST OF COLORADO SPRINGS...MOVING
SOUTH SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRUCKTON AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3872 10440 3887 10422 3882 10406 3863 10406
3862 10430
TIME...MOT...LOC 0417Z 311DEG 18KT 3872 10418
HAIL...1.00IN
WIND...60MPH
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:43 PM MDT, 10 minutes earlier.
Area forecast discussion, Jun 28, 9:43 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 943 PM MDT TUE JUN 28 2016 .UPDATE... Issued at 941 PM MDT Tue Jun 28 2016 Severe thunderstorm watch has been issued for all of the Plains until 3 am for potential squall line developing over the fcst area late this evening into the early morning hours. UPDATE Issued at 735 PM MDT Tue Jun 28 2016 Increased POPS generally east of a line from PUB to LHX down to KSPD based on MCS that is expected to develop and move sse down the hi plains of CO/w KS later this eve. Some svr wx pssbl...especially over Kiowa and Prowers counties. Svr threat will be mainly wind. Lots of CAPE still on the plains with lates SPC meso anal indicating 3000 j/kg mixed cape. Deep shear is also modest. \/Hodanish && .SHORT TERM...(This evening through Wednesday) Issued at 218 PM MDT Tue Jun 28 2016 he upper level high center will be along the western CO border tonight, and is expected to shift a bit eastward on Wed. Tonight a disturbance will move thru western NE and western KS and will brush eastern CO. Isolated to scattered showers and thunderstorms will continue over and near the mountains into this evening, with the potential for some isolated storms over the some of the sern plains. There is a chance for storms, associated with that upper disturbance, to move thru the far sern plains later tonight. The 12Z NAM keeps the storms east of the state, but the HRRR has storms moving south thru the sern CO plains. For now, will go with just some isold pops late tonight near the eastern CO border. There will also be the potential for storms to become severe in areas near the eastern border tonight. In the wake of that disturbance, a front wl bring low level eastern flow to sern CO Wed. Showers and thunderstorms will again develop over and near the higher terrain by late morning. Light, southeast upr flow is expected to result in slow moving storms that generally stay close to the higher terrain. Locally heavy rainfall will be a threat. .LONG TERM...(Wednesday night through Tuesday) Issued at 218 PM MDT Tue Jun 28 2016 Wednesday Night-Friday...A series of upper level disturbances will begin to flatten the ridge over the Great Basin Wednesday evening with weak westerly zonal flow developing across the CWA through Friday evening. Showers and thunderstorms across the Central Mtns and Pikes Peak Massif could continue overnight Wednesday as upper waves provide lift in the absence of sfc heating. Attention then turns to Thursday. Models continue to show signs pointing towards an increased probability for heavy rainfall and localized flash flooding across the SE plains. A boundary associated with a lee side cyclone is expected to drop down across the plains Thursday morning, with upslope flow developing behind the front. Deep moisture will funnel into the area behind the front as PWAT and Td values increase to 1.3-1.7" and 60-65F respectively. Fairly deep upslope flow between the sfc and 700 mb, wet-bulb zero heights near 13kft, and CAPE values near 1000-1500 J/KG (initially) point towards the potential for heavy rainfall associated with stronger storm cores. Storms will first form over the Mtns during the morning hours before moving across the plains during the early afternoon hours. With shear increasing near 35-40 knots in the afternoon a few convective clusters could form across the plains. A few severe storms will be possible with heavy rainfall, hail up to 1 inch in diameter, and gusty winds up to 60 mph being the primary storm threats. SPC day3 outlook has the plains under the marginal category Thursday afternoon. Active weather will continue Friday. Upslope flow is expected to continue with Td values hanging around the mid to upper-50s across the plains. Upper level impulses moving in from the west will fire off another round of convection, with a few stronger to marginally severe storms possible during the afternoon hours across the plains. With deeper moisture hanging on, the heavy rainfall threat will continue through the late evening hours. Burn scars will need to be monitored closely Thur/Fri. Temperatures are expected to run on the cooler side with highs in the low to mid-80s across the plains Thur/Fri. ~Lukinbeal Upper trough lags back over Colorado on Saturday with low level moist upslope flow persisting. Area will likely see one more round of fairly widespread convection Sat afternoon/evening, though threat of heavy rain may begin to diminish as mid level moisture plume is gradually shunted off to the southeast by late in the day. Upper trough and deep moisture then move east of the region on Sun, leading to less in the way of convection, though still enough recycled moisture around to keep at least low pops in place most locations. Max temps Sat will remain below seasonal averages with clouds and precip, then warm to around normal on Sun with more sun and slowly building heights. Drier/hotter weather then returns early next week with Pacific NW upper trough moving onshore and upper high center sliding slowly eastward through the southern U.S. Probably enough residual moisture around for isolated mainly mtn convection both days, but with sw flow aloft bringing in much drier air, storms will likely be more wind than rain over all but the highest peaks. Max temps both Mon/Tue should climb back into the mid/upper 90s over the plains, with 70s/80s mountains and high valleys. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 218 PM MDT Tue Jun 28 2016 VFR conditions are expected at the terminal forecast sites thru the next 24 hrs. There is the possibility of showers/tstms moving into the vcnty of the forecast sites this evening, with KCOS seeing the best chance. && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...HODANISH SHORT TERM...28 LONG TERM...PETERSEN/Lukinbeal AVIATION...28
Hazardous weather outlook, Jun 28, 7:08 PM MDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 708 PM MDT TUE JUN 28 2016 COZ058>089-093>099-300115- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 708 PM MDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT THUNDERSTORMS...ONE OR TWO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE THIS EVENING AND TONIGHT MAINLY NORTH AND EAST OF A LINE FROM PEYTON...TO LA JUNTA TO SPRINGFIELD. THE REMAINDER OF THE PLAINS COULD SEE MORE ISOLATED THUNDERSTORM ACTIVITY THIS EVENING AND INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...WITH OVERALL THUNDERSTORM COVERAGE MOST NUMEROUS OVER HIGHER TERRAIN LOCATIONS. THE MOST WIDESPREAD ACTIVITY IS EXPECTED THURSDAY INTO FRIDAY NIGHT. LIGHTNING AND WIND GUSTS UP TO 50 MPH WILL BE THE MAIN STORM THREAT, BUT SOME OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. THE POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE THUNDERSTORMS, PRIMARILY OVER THE SOUTHEAST PLAINS THURSDAY AND FRIDAY, WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH BEING THE MAIN THREATS. ALSO, THERE WILL BE AN INCREASING POTENTIAL FOR HEAVY RAIN THURSDAY AND FRIDAY. FLASHING FLOODING COULD OCCUR IF HEAVY RAIN FALLS ON AREA BURN SCARS AND IN URBAN LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS EVENING INTO TONIGHT MAINLY NORTH AND EAST OF A LINE FROM PEYTON TO LA JUNTA TO SPRINGFIELD. HODANISH
In the hours before
Special weather statement, Jun 28, 5:11 PM MDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT TUE JUN 28 2016
COZ076-077-282345-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
511 PM MDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREMONT COUNTY
UNTIL 545 PM MDT...
AT 511 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF WAUGH MOUNTAIN...OR 50 MILES WEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.
BRIEF HEAVY RAIN...HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAUGH MOUNTAIN.
LAT...LON 3865 10538 3848 10563 3868 10586 3869 10585
3870 10553
TIME...MOT...LOC 2311Z 303DEG 12KT 3871 10575
MWSpecial weather statement, Jun 28, 5:33 PM MDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 533 PM MDT TUE JUN 28 2016 COZ076-077-079-083-290000- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 533 PM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 600 PM MDT... AT 533 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TEXAS CREEK...OR 43 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. HEAVY RAIN...DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROYAL GORGE AND CANON CITY. LAT...LON 3839 10554 3849 10556 3858 10527 3838 10526 TIME...MOT...LOC 2333Z 257DEG 15KT 3845 10547
Special weather statement, Jun 28, 5:46 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT TUE JUN 28 2016 COZ062-063-072-073-076-077-290015- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO- CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- 546 PM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE... NORTHEASTERN SAGUACHE AND NORTHWESTERN FREMONT COUNTIES UNTIL 615 PM MDT... AT 546 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WAUGH MOUNTAIN...OR 54 MILES WEST OF COLORADO SPRINGS...MOVING SOUTH AT 25 MPH. HEAVY RAIN...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOWARD...SWISSVALE AND WAUGH MOUNTAIN. LAT...LON 3867 10569 3838 10568 3842 10600 3868 10586 TIME...MOT...LOC 2346Z 011DEG 21KT 3862 10579 MW
Special weather statement, Jun 28, 6:00 PM MDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT TUE JUN 28 2016
COZ076-077-081-083-290030-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
600 PM MDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND
SOUTHWESTERN TELLER COUNTIES UNTIL 630 PM MDT...
AT 559 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF ROYAL GORGE...OR 36 MILES SOUTHWEST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 15 MPH.
HEAVY RAIN...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
FREMONT AND SOUTHWESTERN TELLER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3843 10537 3857 10554 3869 10548 3870 10528
3861 10512
TIME...MOT...LOC 2359Z 219DEG 9KT 3856 10541
MWSpecial weather statement, Jun 28, 7:26 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 726 PM MDT TUE JUN 28 2016 COZ081-083-085-086-290200- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 726 PM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT... SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 800 PM MDT... AT 726 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PENROSE...OR 26 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. HEAVY RAIN...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...PENROSE AND CANON CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3837 10508 3851 10522 3872 10496 3859 10479 TIME...MOT...LOC 0126Z 227DEG 15KT 3850 10507 MW
Special weather statement, Jun 28, 9:15 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
915 PM MDT TUE JUN 28 2016
COZ084-085-290400-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
915 PM MDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR EL PASO COUNTY UNTIL 1000 PM
MDT...
AT 914 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BLACK FOREST...OR 11 MILES NORTHEAST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 15 MPH.
BRIEF HEAVY RAIN...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...AIR FORCE ACADEMY...CALHAN...RAMAH...
RUSH...PEYTON...BLACK FOREST...SCHRIEVER AFB...PETERSON AFB...
YODER...FALCON...CIMARRON HILLS...ELLICOTT AND SECURITY-WIDEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3913 10407 3883 10406 3863 10460 3894 10487
3912 10476
TIME...MOT...LOC 0314Z 297DEG 14KT 3899 10473
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:00 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
| Jun 28, 7:26 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jun 28, 9:15 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jun 28, 9:34 PM MDT | Areal Flood Advisory | PUB | El Paso | 116 min |
| Jun 28, 10:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Jun 28, 10:58 PM MDT | Special Weather Statement | PUB | Crowley | 32 min |
| Jun 28, 11:37 PM MDT | Special Weather Statement | PUB | Kiowa | 38 min |
| Jun 29, 12:34 AM MDT | Special Weather Statement | PUB | Bent | 26 min |
| Jun 29, 12:41 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 37 min |
| Jun 29, 1:04 AM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Jun 29, 1:34 AM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Jun 29, 1:42 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 63 min |
| Jun 29, 2:45 AM MDT | Special Weather Statement | PUB | Baca | 45 min |
| Jun 29, 2:56 AM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Jun 29, 4:41 PM MDT | Special Weather Statement | PUB | 34 min | |
| Jun 29, 5:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jun 29, 5:23 PM MDT | Special Weather Statement | PUB | 37 min | |
| Jun 29, 5:30 PM MDT | Special Weather Statement | PUB | Elbert | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.